MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II COCR PS NP FEMORAL COMPSZ 7 RIGHT; PROSTHESIS,KNEE,PATELLOFEMORTIBIL,SMICONSTRAIND,CMNTD,POLYMR/METAL/POLYMR

SMITH & NEPHEW, INC. GEN II COCR PS NP FEMORAL COMPSZ 7 RIGHT; PROSTHESIS,KNEE,PATELLOFEMORTIBIL,SMICONSTRAIND,CMNTD,POLYMR/METAL/POLYMR
Catalog Number 71420124
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/18/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after evaluation, the patient was referred to a joint needle aspiration department, which confirmed the septic state and led to the isolation of the same bacterial strain.On (b)(6) 2018 the patient was therefore subjected to complete prosthetic removal surgery and replacement with an antibiotic cement spacer - surgical procedure - duration 1 hour and 48 minutes.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned for evaluation.Our clinical evaluation noted that no relevant supporting clinical information has been provided to assist with a clinical investigation, and the patient's current condition is unknown.Therefore based on insufficient information, a clinical assessment cannot be performed at this time.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.Product was sterilized according to sterilization release documentation from quality control.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
GEN II COCR PS NP FEMORAL COMPSZ 7 RIGHT
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMORTIBIL,SMICONSTRAIND,CMNTD,POLYMR/METAL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7644667
Report Number1020279-2018-01220
Device Sequence Number275681
Product Code JWH
UDI-Device Identifier03596010206060
UDI-Public03596010206060
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue Number71420124
Device Lot Number15CM01469
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR